Alert archive / Alabama / Special Weather Statements in 2022

Special Weather Statement, NWS Birmingham, AL

August 1, 2022Russell County, Alabama

NWS Birmingham, AL issued this special weather statement at Aug 1, 2022, 5:21 PM CDT for Russell County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2022, 5:21 PM CDT (22:21 UTC)
Expired
Aug 1, 2022, 6:00 PM CDT
In force
39 min
Issued by
NWS Birmingham, AL
Hail
0.00 in
Wind
40

County Russell County, AL

The radar

The Maxwell AFB radar (KMXX), 79 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2022-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2022-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
343 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1157 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

722 
WWUS84 KBMX 012221
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
521 PM CDT Mon Aug 1 2022
 
ALZ048-012300-
Russell AL-
521 PM CDT Mon Aug 1 2022

...Strong thunderstorms will impact portions of Russell County
through 600 PM CDT...

At 521 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Uchee to 6 miles west of Seale to near
Hurtsboro. Movement was east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Hurtsboro, Russell County Sports Complex, Uchee, Seale, Rutherford,
Hatchechubbe, Uchee Creek, Fort Mitchell, Fort Mitchell Activity
Center and Parkmanville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3225 8491 3225 8492 3224 8491 3222 8493
      3222 8497 3221 8498 3220 8496 3218 8501
      3213 8506 3217 8543 3240 8544 3238 8497
      3234 8501 3232 8501 3230 8494 3226 8489
TIME...MOT...LOC 2221Z 272DEG 22KT 3238 8534 3233 8528 3221 8539 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

32/Davis

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:40 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Aug 1, 3:40 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
340 PM CDT Mon Aug 1 2022

.SHORT TERM...
/Updated at 0158 PM CDT Mon Aug 01 2022/

Through Tuesday.

Mid-level ridging persists to our southeast and over West Texas
into Arizona while longwave troughing persists over the Great
Lakes south to over the Ohio River Valley region. A weak front
remains to the north of the area with surface high pressure
centered over our far southeast counties.

Today.

Expect the longwave trough to move further east over the Northern
and Central Appalachians while ridging persists across the
Southwest and over much of Florida. Surface high pressure will
remain centered just to the southeast of the forecast area. A
shortwave disturbance is progged to move southeast over the
Tennessee Valley region and this will continue to support activity
across the northern and northeast areas today.

Look for most of the cloud cover across the north, then expanding
across the south and the western areas this afternoon. Mainly
shower activity will continue to move east across the northern
portion of the forecast area while showers and thunderstorms will
advance northeast from Interior Southwest Alabama into our
Southwest and South-Central Counties through mid afternoon. Winds
will be from the west at 5-10 mph. Highs will range from the lower
80s far north to the mid 90s southwest.

Tonight.

The shortwave disturbance to our north will move over our
northern and northeast counties tonight, resulting in continued
activity across the northern and northeast areas. Additionally,
the ongoing activity pushing north and northeast from the
southwest will continue to advance north and northeast with time.
Expect the intensity and coverage to decrease with time overnight.
Winds will be light and variable. Lows will range from around 70
north and northeast to the lower 70s elsewhere.

Tuesday.

Most modeling depicts another shortwave moving over the area
during the day Tuesday. As a result, the expectation is for clouds
to be on the increase during the morning hours with increasing
chances for scattered showers with isolated thunderstorms. The
best potential appears to be across the southwest half of the
area. Winds will be from the west at 5-10 mph. Highs will be in
the lower 90s across the area.

05

.LONG TERM...
/Updated at 0329 PM CDT Mon Aug 01 2022/

Did not need many changes to the extended this afternoon, as model
guidance continues to show a dominant ridge across the area for
much of the forecast period.

14

Previous long-term discussion:
/Updated at 0308 AM CDT Mon Aug 01 2022/

Wednesday through Sunday.

Broad ridging will persist through the remainder of the week and
into the weekend for much of the Southeastern CONUS. We really don't
see much of a change in our airmass, which means we'll likely see
fairly consistent rain/thunderstorm chances each day, mainly
diurnally driven. Some guidance tries to slide a trough through well
to our north, which could send an impulse southward into our area by
the end of the week, but there's still some question on how far
south it reaches before stalling out. Either way, there will likely
be at least scattered thunderstorms during the afternoons and early
evenings through the weekend.

Otherwise, the second half of the week is expected to be hot and
humid with high temps in the low 90s and heat indices topping out
between 100-104 each afternoon.

25/Owen

&&

.AVIATION...
18Z TAF Discussion.

Scattered showers with some thunderstorms are expected to develop
this afternoon across the area. The potential for thunder is too
low to include at any terminal but the potential will exist.
Overnight, lingering showers will decrease in coverage with best
potential across the north-central areas. Scattered showers with
isolated thunderstorms will develop through the mid to late
morning hours on Tuesday with best chances across the west and
central areas.

05

&&

.FIRE WEATHER...

Scattered to numerous showers and thunderstorms expected the next
couple of days, with areawide activity Tuesday and generally
across the south on Wednesday. 20ft winds remain out of the west
Tuesday then become southerly, at less than 10mph. Min RHs will
be near or above 50% for most of the area through the next few
days.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     70  91  70  90  70 /  20  60  20  30  20
Anniston    70  90  70  90  71 /  20  60  20  40  20
Birmingham  73  91  72  91  72 /  20  70  20  40  20
Tuscaloosa  73  93  72  91  72 /  20  70  20  40  10
Calera      72  90  72  90  72 /  20  70  20  40  20
Auburn      72  89  71  89  71 /  20  60  20  50  30
Montgomery  73  92  73  92  73 /  30  70  20  60  20
Troy        72  92  72  91  71 /  30  70  20  70  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Aug 1, 3:09 AM CDT, 14 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
309 AM CDT Mon Aug 1 2022

ALZ011>015-017>050-021115-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
309 AM CDT Mon Aug 1 2022

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

In the hours before

Special weather statement, Aug 1, 4:15 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Birmingham AL
415 PM CDT Mon Aug 1 2022

ALZ044>046-012200-
Montgomery AL-Macon AL-Bullock AL-
415 PM CDT Mon Aug 1 2022

...A strong thunderstorm will impact portions of northwestern
Bullock, southwestern Macon and east central Montgomery Counties
through 500 PM CDT...

At 415 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hardaway, or 12 miles south of Milstead, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hardaway, Cross Keys, Cecil and Mitchell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3218 8595 3230 8606 3242 8582 3221 8570
TIME...MOT...LOC 2115Z 261DEG 11KT 3227 8595

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

32/Davis
Special weather statement, Aug 1, 4:29 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Birmingham AL
429 PM CDT Mon Aug 1 2022

ALZ025-012200-
Shelby AL-
429 PM CDT Mon Aug 1 2022

...A strong thunderstorm will impact portions of southwestern Shelby
County through 500 PM CDT...

At 429 PM CDT, Doppler radar was tracking a strong thunderstorm over
University Of Montevallo, or near Montevallo. This storm was nearly
stationary.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Calera, Montevallo, Wilton, University Of Montevallo, American
Village and Dogwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3318 8689 3311 8676 3307 8684 3307 8688
      3305 8688 3305 8690 3306 8690 3306 8691
      3307 8694 3308 8694 3308 8695 3310 8695
      3310 8697 3312 8697
TIME...MOT...LOC 2129Z 312DEG 4KT 3311 8691

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

32/Davis
Special weather statement, Aug 1, 4:53 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Birmingham AL
453 PM CDT Mon Aug 1 2022

ALZ045-048-012230-
Macon AL-Russell AL-
453 PM CDT Mon Aug 1 2022

...A strong thunderstorm will impact portions of southeastern Macon
and northwestern Russell Counties through 530 PM CDT...

At 452 PM CDT, Doppler radar was tracking a strong thunderstorm near
Society Hill, or 8 miles northwest of Hurtsboro, moving east at 20
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Society Hill, Uchee, Creek Stand and Warriorstand.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3225 8532 3229 8558 3243 8554 3243 8543
      3241 8543 3241 8533 3242 8533 3242 8526
TIME...MOT...LOC 2152Z 283DEG 18KT 3235 8547

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

32/Davis
Local storm report, Aug 1, 4:58 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
458 PM CDT MON AUG 1 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     TSTM WND DMG     2 NE MONTGOMERY COUNTRY 32.37N 86.26W
08/01/2022                   MONTGOMERY         AL   PUBLIC

            TREES DOWN (MPING REPORT).

&&

AS
Special weather statement, Aug 1, 5:20 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Birmingham AL
520 PM CDT Mon Aug 1 2022

ALZ047-012300-
Lee AL-
520 PM CDT Mon Aug 1 2022

...A strong thunderstorm will impact portions of central Lee County
through 600 PM CDT...

At 520 PM CDT, Doppler radar was tracking a strong thunderstorm near
Griffen Mill, or 9 miles west of Smiths, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Auburn, Opelika, Smiths, Smiths Station, Beauregard, Bleecker,
Griffen Mill, Ladonia, Monterey Heights, Marvyn and Bartletts Ferry
Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3251 8506 3247 8506 3247 8533 3243 8533
      3243 8543 3250 8544 3250 8548 3269 8537
      3269 8512 3267 8509 3265 8509 3265 8511
      3263 8508 3262 8509 3258 8507 3251 8500
TIME...MOT...LOC 2220Z 272DEG 11KT 3257 8524

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

32/Davis
Special weather statement, Aug 1, 5:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
521 PM CDT Mon Aug 1 2022

ALZ048-012300-
Russell AL-
521 PM CDT Mon Aug 1 2022

...Strong thunderstorms will impact portions of Russell County
through 600 PM CDT...

At 521 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Uchee to 6 miles west of Seale to near
Hurtsboro. Movement was east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hurtsboro, Russell County Sports Complex, Uchee, Seale, Rutherford,
Hatchechubbe, Uchee Creek, Fort Mitchell, Fort Mitchell Activity
Center and Parkmanville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3225 8491 3225 8492 3224 8491 3222 8493
      3222 8497 3221 8498 3220 8496 3218 8501
      3213 8506 3217 8543 3240 8544 3238 8497
      3234 8501 3232 8501 3230 8494 3226 8489
TIME...MOT...LOC 2221Z 272DEG 22KT 3238 8534 3233 8528 3221 8539

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

32/Davis

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 2:30 PM CDTSpecial Weather StatementBMXDallas30 min
Aug 1, 2:46 PM CDTSpecial Weather StatementBMXAutauga44 min
Aug 1, 3:20 PM CDTSpecial Weather StatementBMXElmore40 min
Aug 1, 3:31 PM CDTSpecial Weather StatementBMXTallapoosa44 min
Aug 1, 3:36 PM CDTSevere Thunderstorm WarningBMXMontgomery24 min
Aug 1, 3:55 PM CDTSpecial Weather StatementBMXElmore50 min
Aug 1, 4:15 PM CDTSpecial Weather StatementBMXMacon45 min
Aug 1, 4:29 PM CDTSpecial Weather StatementBMXShelby31 min
Aug 1, 4:53 PM CDTSpecial Weather StatementBMXRussell37 min
Aug 1, 5:20 PM CDTSpecial Weather StatementBMXLee40 min

Nearby

Special Weather Statements in Alabama, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.